MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO DUAL CUT SAGITTAL BLADE (18X1.27X100MM); BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO DUAL CUT SAGITTAL BLADE (18X1.27X100MM); BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number 4118127100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Radiation Exposure, Unintended (3164)
Date of Event 01/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Awaiting device evaluation.A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that during a total knee arthroplasty procedure, two blades broke.It was also reported that the first blade that broke was a reprocessed blade and the surgeon removed the fragment from the patient.It was further reported that the second blade broke at the cutting end, an x-ray was taken which confirmed the fragment was not in the patient¿s body.It was also reported there were no delays and no adverse consequences as a result of this event and the procedure was completed successfully.This report is for the first blade that broke.
 
Additional Manufacturer Narrative
Investigation results indicate that the blade was reprocessed.The label of the device contains the symbol denoting "single use only" the ifus for handpieces associated with this device contains the following warning: "do not reuse, reprocess, or repackage single use cutting accessories.All cutting accessories are intended for a single use only.Reuse may create a serious risk of contamination and lead to infection or cross-infection.Reprocessing may compromise the structural integrity of the cutting accessory and result in fragmentation during use.".
 
Event or Problem Description

Brand Name
DUAL CUT SAGITTAL BLADE (18X1.27X100MM)
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key6331484
Report Number0001811755-2017-00589
Device Sequence Number16420442
Product Code GFA
UDI-Device Identifier04546540216892
UDI-Public(01)04546540216892
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4118127100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/18/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/15/2017
Supplement Report FDA Received Date06/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;